DAYTON, Ohio (WDTN)– There is a new warning about a deadly batch of drugs popping up in Ohio that are proving resistant to life-saving treatment, like Narcan.

The drug has been named “tranq dope”, a mixture of narcotics combined with a sedative commonly used by veterinarians. Some health leaders say whether people are intentionally or accidentally coming into contact with tranq dope, it’s a dangerous time to not be sure.

“It’s russian roulette, you don’t know what you’re getting sometimes even if you have someone who’s reliable for these drugs, you just never know what’s going to get into the supply chain,” said Clark County Combined Health District Assistant Health Commissioner Chris Cook.

Ohio’s health leaders are on high alert after tranq dope has been detected in parts of Hamilton County. Tranq dope is a narcotics mixture involving the tranquilizer xylazine, a sedative veterinarians use on animals.

Clark County Combined Health District says they are very concerned about Ohioans obtaining tranq dope because the drug doesn’t seem to be responding to narcan to reverse overdoses.

“That drug actually restores breathing because it blocks absorption or the connection that stops breathing, so if you do have a tranquilizer that’s doing the same thing,” said Cook. “It’s a drug that slows or stops breathing potentially, and this isn’t working, that’s dangerous, that kind of goes without saying.”

Although tranq dope overdoses haven’t been recorded in the Miami Valley yet, health leaders believe it’s probably already here.

“Eventually, we’re all going to recognize it’s available and people are going to get it unintentionally or intentionally so it’s just a matter of time,” said Cook.

The CDC says one of the most disturbing effects of tranq dope is severe disfigurement, lesions will appear  all over your body, not just at the injection site. Oftentimes, the ulcers become so severe, the CDC says oftentimes treatment requires amputation of the infected extremity.